MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS W/RED CAP; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS W/RED CAP; STOPCOCK, I.V. SET
Catalog Number CH3699
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned.It has not yet been received.
 
Event or Problem Description
The event involves a smallbore bifuse ext set w/2 chemoclave®, spiros® w/red cap, 2 clamps that during disconnection a leak of vincristine was noticed.There was patient involvement, drug exposure to the patient, family, and staff, unknown adverse event, and a potential risk for central line associated bloodstream infection (clabsi).No additional information has been received.
 
Additional Manufacturer Narrative
No samples were provided and no photographs were provided for investigation.A review of similar investigations from the same facility for the same device with same lot number confirmed the disconnects on the returned samples for the spinning spiros is due to no solvent observed at the bond interface of the male luer at the distal end.The probable cause of the component separation is a bonding error during the manual bonding process.Based upon this information the complaint is therefore considered confirmed.The lot # 3782764 and relevant commodities were reviewed and there were no non-conformances found.

Brand Name
SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS W/RED CAP
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8152274
Report Number9617594-2018-00221
Device Sequence Number295294
Product Code FMG
UDI-Device Identifier00887709089174
UDI-Public(01)00887709089174(17)230901(10)3782764
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Catalogue NumberCH3699
Device Lot Number3782764
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1